Alert archive / Kentucky / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Louisville, KY

May 28, 201831 counties in Kentucky; 9 counties in Indiana

NWS Louisville, KY issued this flash flood watch at May 28, 2018, 2:07 PM CDT for 31 counties in Kentucky; 9 counties in Indiana. It took effect at May 29, 2018, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 28, 2018, 2:07 PM CDT (19:07 UTC)
In effect from
May 29, 2018, 1:00 PM CDT
Expired
May 30, 2018, 9:53 AM CDT
In force
21 hr
Issued by
NWS Louisville, KY
Flood severity
None
All 40 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Marion County, KY, Meade County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Warren County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WGUS63 KLMK 281907
FFALMK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Louisville KY
307 PM EDT Mon May 28 2018

...Flash Flooding Possible Tuesday Afternoon through Wednesday...

.The remnants of Subtropical Storm Alberto will track into western
and central Kentucky Tuesday afternoon through Wednesday. A swath
of heavy rain is likely to fall with amounts of 2 to 3 inches 
possible. This may result in flash flooding across the area.

INZ076>078-083-084-089>092-KYZ023>031-034-038-045-046-053-054-
061>065-070>078-081-082-291000-
/O.NEW.KLMK.FF.A.0002.180529T1800Z-180530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Oldham-Shelby-Spencer-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Shelbyville, Taylorsville, Bardstown, Springfield, 
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
307 PM EDT Mon May 28 2018 /207 PM CDT Mon May 28 2018/

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

The National Weather Service in Louisville has issued a

* Flash Flood Watch for portions of southern Indiana and central
  Kentucky

* From Tuesday afternoon through Wednesday morning

* Two to three inches of rain with the heaviest rain expected 
  Tuesday evening

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

ZT
5 follow-up statements
230 
WGUS63 KLMK 290742
FFALMK

Flood Watch
National Weather Service Louisville KY
342 AM EDT Tue May 29 2018

...Flash Flooding Possible This Afternoon through Wednesday...

.The remnants of Subtropical Depression Alberto will track into 
western and central Kentucky this afternoon through Wednesday. A 
swath of heavy rain is likely to fall with amounts of 1 to 3 
inches possible. This may result in flash flooding across the 
area.

INZ076>078-083-084-089>092-KYZ023>031-034-038-045-046-053-054-
061>065-070>078-081-082-292000-
/O.CON.KLMK.FF.A.0002.180529T1800Z-180530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Oldham-Shelby-Spencer-Nelson-Larue-Marion-Butler-
Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren-
Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Shelbyville, Taylorsville, Bardstown, Springfield, 
Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Russellville, Bowling Green, 
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
342 AM EDT Tue May 29 2018 /242 AM CDT Tue May 29 2018/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of southern Indiana and central Kentucky

* From this afternoon through Wednesday morning 

* One to three inches of rain with the heaviest rain expected this 
  evening 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

AMS
859 
WGUS63 KLMK 291758
FFALMK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Louisville KY
158 PM EDT Tue May 29 2018

...Flash Flooding Possible This Afternoon through Wednesday...

.The remnants of Subtropical Depression Alberto will track into
western Kentucky tonight. A swath of heavy rain is likely to fall
with amounts of 1 to 3 inches possible. These rains may result in
flash flooding across the area, generally along and west of the 
I-65 corridor. 

KYZ031-034-038-045-046-054-064-065-076>078-081-082-291900-
/O.CAN.KLMK.FF.A.0002.180529T1800Z-180530T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oldham-Shelby-Spencer-Nelson-Washington-Marion-Green-Taylor-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of La Grange, Shelbyville, Taylorsville, 
Bardstown, Springfield, Lebanon, Greensburg, Campbellsville, 
Edmonton, Columbia, Jamestown, Burkesville, and Albany
158 PM EDT Tue May 29 2018 /1258 PM CDT Tue May 29 2018/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Kentucky has been 
cancelled. The track of the remnants of Alberto will stay far
enough west to keep the heaviest of the rainfall along and west of
the I-65 corridor.

$$

INZ076>078-083-084-089>092-KYZ023>030-053-061>063-070>075-300400-
/O.EXT.KLMK.FF.A.0002.180529T1800Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Jefferson-Larue-Butler-Edmonson-Hart-Logan-Warren-Simpson-Allen-
Barren-Monroe-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
and Tompkinsville
158 PM EDT Tue May 29 2018 /1258 PM CDT Tue May 29 2018/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

The Flash Flood Watch is now in effect for

* Portions of southern Indiana and central Kentucky

* Through Wednesday evening

* One to three inches of rain with the heaviest rain expected this
  evening and continuing potentially into Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

RJS
284 
WGUS63 KLMK 300248
FFALMK

Flood Watch
National Weather Service Louisville KY
1048 PM EDT Tue May 29 2018

...Flash Flooding Possible Through Wednesday...

.The remnants of Tropical Depression Alberto will track into 
western Kentucky. A swath of heavy rain is likely to fall with 
amounts of 1 to 3 inches possible. These rains may result in flash
flooding across the area, generally along and west of the I-65 
corridor.

INZ078-091-092-KYZ029-030-053-300400-
/O.CAN.KLMK.FF.A.0002.000000T0000Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott-Floyd-Clark-Bullitt-Jefferson-Larue-
Including the cities of Scottsburg, New Albany, Jeffersonville, 
Shepherdsville, Louisville, and Hodgenville
1048 PM EDT Tue May 29 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a small portion of Indiana and north 
central Kentucky has been cancelled. Though locally heavy 
downpours may still occur, the best chances for significant 
widespread flash flooding will be to the west.

$$

INZ076-077-083-084-089-090-KYZ023>028-061>063-070>075-300900-
/O.CON.KLMK.FF.A.0002.000000T0000Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Dubois-Crawford-Perry-Harrison-Hancock-
Breckinridge-Meade-Ohio-Grayson-Hardin-Butler-Edmonson-Hart-Logan-
Warren-Simpson-Allen-Barren-Monroe-
Including the cities of Paoli, Salem, Jasper, English, Tell City,
Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, 
Hartford, Leitchfield, Elizabethtown, Morgantown, Brownsville, 
Horse Cave, Russellville, Bowling Green, Franklin, Providence, 
Scottsville, Glasgow, and Tompkinsville
1048 PM EDT Tue May 29 2018 /948 PM CDT Tue May 29 2018/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* Portions of Indiana and Kentucky, including the following
  counties, in Indiana, Crawford, Dubois, Harrison, Orange, 
  Perry, and Washington. In Kentucky, Allen, Barren, Breckinridge,
  Butler, Edmonson, Grayson, Hancock, Hardin, Hart, Logan, Meade,
  Monroe, Ohio, Simpson, and Warren. 

* Through Wednesday evening

* One to three inches of rain with the heaviest rain expected
  early Wednesday morning and continuing potentially into
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

13
319 
WGUS63 KLMK 300731
FFALMK

Flood Watch
National Weather Service Louisville KY
331 AM EDT Wed May 30 2018

...Flash Flooding Possible Today...

.The remnants of Tropical Depression Alberto will track through western
Kentucky today. A swath of heavy rain is likely to fall with 
amounts of 1 to 2 inches possible this morning. Showers and storms
are expected this afternoon and evening on the south side of 
Alberto and may bring another 1 inch of rain to some. These rains
may result in isolated instances of flash flooding across the 
area, generally west of the I-65 corridor.

KYZ028-063-073>075-300845-
/O.CAN.KLMK.FF.A.0002.000000T0000Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin-Hart-Allen-Barren-Monroe-
Including the cities of Elizabethtown, Horse Cave, Scottsville, 
Glasgow, and Tompkinsville
331 AM EDT Wed May 30 2018 /231 AM CDT Wed May 30 2018/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north central Kentucky and
south central Kentucky has been cancelled since the axis of heavy
rainfall is expected to fall farther west. 

$$

INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-302000-
/O.CON.KLMK.FF.A.0002.000000T0000Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Dubois-Crawford-Perry-Harrison-Hancock-
Breckinridge-Meade-Ohio-Grayson-Butler-Edmonson-Logan-Warren-
Simpson-
Including the cities of Paoli, Salem, Jasper, English, Tell City,
Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, 
Hartford, Leitchfield, Morgantown, Brownsville, Russellville, 
Bowling Green, Franklin, and Providence
331 AM EDT Wed May 30 2018 /231 AM CDT Wed May 30 2018/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of Indiana and Kentucky, including the following 
  areas, in Indiana, Crawford, Dubois, Harrison, Orange, Perry, 
  and Washington. In Kentucky, Breckinridge, Butler, Edmonson, 
  Grayson, Hancock, Logan, Meade, Ohio, Simpson, and Warren. 

* Through this evening

* One to three inches of rain with steady moderate to heavy rain 
  this morning and localized heavy rain this afternoon in 
  thunderstorms.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

AMS
606 
WGUS63 KLMK 301453
FFALMK

Flood Watch
National Weather Service Louisville KY
1053 AM EDT Wed May 30 2018

...FLASH FLOOD WATCH IS CANCELLED...

INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-301600-
/O.CAN.KLMK.FF.A.0002.000000T0000Z-180531T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange-Washington-Dubois-Crawford-Perry-Harrison-Hancock-
Breckinridge-Meade-Ohio-Grayson-Butler-Edmonson-Logan-Warren-
Simpson-
Including the cities of Paoli, Salem, Jasper, English, Tell City,
Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, 
Hartford, Leitchfield, Morgantown, Brownsville, Russellville, 
Bowling Green, Franklin, and Providence
1053 AM EDT Wed May 30 2018 /953 AM CDT Wed May 30 2018/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Indiana and Kentucky has
been cancelled. The heaviest rains from the remnants of Alberto
now are over southeast Illinois and southwest Indiana. Additional
bands of showers and embedded thunder still are forecast for this
afternoon, which may cause some localized flooding, but the threat
for widespread flash flooding has diminished. Thus the Flash Flood
Watch has been cancelled.

$$

RJS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood watch went out at May 28, 1:56 PM CDT, 11 minutes earlier.

Area forecast discussion, May 28, 1:56 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
256 PM EDT Mon May 28 2018

.Short Term...(This evening through Tuesday)
Issued at 245 PM EDT Mon May 28 2018

Warm and humid conditions prevail across southern Indiana and
central Kentucky this afternoon. The first outer spiral bands
associated with Alberto have entered into southern Kentucky as
mid/high clouds continue to stream in from the south. Additional
showers and isolated storms are firing up across central Kentucky in
a weak convergent zone.

For the remainder of this afternoon and into the evening hours,
expect an uptick in coverage and intensity of showers/storms across
central Kentucky. Hi-res CAMs show an east/west oriented band
setting up along/south of Louisville and Lexington through the mid
evening hours. Given the high moisture in place (PWATs running 1.7
to 1.8 inches) and slow storm motion expected (less than 20 mph),
localized heavy rain could become an issue. Some of the model output
is showing 1 to locally 2 inches possible. If caught under one of
the storms, expect brief torrential downpours in addition to
lightning and gusty winds.

A lull in shower/storm activity is expected overnight and with an
abundance of cloud cover and low level moisture, it'll be a muggy
night with lows in the upper 60s to lower 70s. Showers will be
possible starting in the morning hours, but expect the highest
coverage of showers/storms associated with Alberto to come in the
afternoon, moving in from the south as the center of the storm
tracks into southwest Kentucky. With the increased cloud cover and
chances for widespread rain, highs will be several degrees lower
across south central Kentucky while southern Indiana may still climb
into the mid 80s.

The risk for flash flooding due to excessive rainfall from Alberto
ramps up in the afternoon hours through Wednesday morning. While
some areas have been a bit dry recently, there have been localized
higher amounts in the past few days. And depending on how the rest
of today plays out, the flash flood guidance may end up slightly
lower. Given this and the potential for 2-3 inches of rain across
parts of the area, a Flash Flood Watch will be issued for areas
generally along/west of I-65 in KY/IN.

&&

.Long Term...(Tuesday night through Monday)
Issued at 245 PM EDT Mon May 28 2018

...Unsettled Weather Period This Week With Heavy Rainfall...

Model consensus and NHC forecast place the remnants of Alberto in
the Nashville vicinity Tuesday evening, with its swath of tropical
air already invading our region by then. Parts, if not all, of our
area will be in the right front quadrant of this system as it moves
into southwest Indiana by daybreak Wednesday. The right side of the
standard forecast error cone is along the I-65 corridor, so that
better turning axis could shift into any part of our forecast area.
Past tropical cyclone remnants moving into our area have been known
to put down some quick-moving weak tornadoes, so we will continue to
advertise that threat.

The bigger threat will be the tropical rainfall coming down in the
juicy airmass in place even through Thursday. Alberto will get
lifted north of the region Wednesday and absorbed into a broader
trough moving into the Midwest. The broad trough axis remains west
of our longitude at least to Thursday morning. The latest GFS and
even the 00Z Euro hang back one more lobe of vorticity through the
day Thursday, keeping our rain chance in place. The NAM is slower
with this feature, which if verified would be better rainwise, as it
will allow more of that tropical air to get out of here.

As for storm total rainfall...looking at values through Thursday, we
should see areal averages of 2 to 3 inches, especially within a
swath where the center of Alberto travels. Locally amounts up to 5
inches. With relatively low flash flood guidance for part of our
area, we will be watching for flash flood coming from multiple
training storms in this period. For now that swath remains west of I-
65, but again any eastward shifts in the actual track of Alberto
would shift those higher rain amounts eastward.

For Friday and beyond, model guidance has a couple of camps, with
the GEM and GEFS indicating the main trough axis holding to our east
and us drying out, save for perhaps one more bout of rain Friday
evening. The GFS and 00Z Euro both have a broader trough with more
impulses diving into and influencing our region, keeping rain
chances in. Some of the better performing long-range guidance is
giving 20-30 pops in this time frame, and this seems reasonable for
now, especially given this is the climo rain chances for this time
of year anyway.

&&

.Aviation...(18Z TAF Issuance)
Issued at 110 PM EDT Mon May 28 2018

Scattered showers and storms are expected to develop across central
Kentucky this afternoon/evening, generally south of SDF/LEX and in
the vicinity of BWG. Greatest coverage will be during peak heating
from around 20z to 00z. Expect ceilings to be between 3-4 kft and
could possibly lower into a MVFR stratus this evening/tonight
depending on how rain materializes. Light fog will be possible at
HNB and BWG but with extensive mid/high clouds expected, this should
be kept above IFR restrictions. Plan on a lull in precip activity
Tuesday through mid-afternoon before scattered to numerous
showers/storms move in with the remnants of Alberto. Best coverage
will be after this valid TAF period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from Tuesday afternoon through Wednesday
     morning for INZ076>078-083-084-089>092.

KY...Flash Flood Watch from Tuesday afternoon through Wednesday
     morning for KYZ023>031-034-038-045-046-053-054-061>065-
     070>078-081-082.

&&

Short Term...ZT
Long Term...ZT
Aviation...ZT
Hazardous weather outlook, May 28, 2:51 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
351 AM EDT Mon May 28 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
351 AM EDT Mon May 28 2018 /251 AM CDT Mon May 28 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

A couple of rounds of storms are expected through this period. The
first round will be this afternoon across central Kentucky. The
second round will be after midnight tonight. The main threats with
these storms will be heavy rainfall and cloud to ground lightning
along with gusty winds in the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible each afternoon and evening through the
period. The best chances for widespread shower and thunderstorm
activity looks to be on Tuesday afternoon through Wednesday as the
remnants of Alberto move through the region. Any storm will be
capable of producing torrential rainfall, gusty winds, and frequent
lightning. Heavy rainfall and at times intense rainfall rates may
lead to localized flooding and flash flooding in some areas. An
isolated, weak tornado is also possible with storms Tuesday afternoon
and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday and Wednesday.

EER/AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:17 PM CDTSpecial Weather StatementLMKBullitt28 min
May 28, 3:42 PM CDTSpecial Weather StatementLMKNelson33 min
May 28, 3:55 PM CDTSpecial Weather StatementLMKBreckinridge35 min
May 28, 4:08 PM CDTSpecial Weather StatementLMKHardin37 min
May 28, 4:27 PM CDTSpecial Weather StatementLMKHancock33 min
May 28, 4:34 PM CDTSpecial Weather StatementLMKOhio26 min
May 28, 6:35 PM CDTSpecial Weather StatementLMKJessamine, Woodford25 min
May 28, 6:38 PM CDTSpecial Weather StatementLMKGarrard, Lincoln22 min

Nearby

Flash Flood Watches in Kentucky, 2018Flash Flood Watches in Indiana, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.